MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Codes Entrapment of Device (1212); Noise, Audible (3273)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id# (b)(4).
 
Event or Problem Description
During a procedure, the diamondback peripheral orbital atherectomy device (oad) was unable to be removed from the vessel.The target, 80% stenosed lesion was located in an area of the mid-anterior tibial artery that was 3.00mm in diameter.Following two treatment passes, the crown was stuck on something, and the device made an unusual noise.The crown would move forward in the vessel but would not back through the vessel.It was noted the crown was stuck in the vessel, and a perforation had occurred.The patient was transferred for surgical removal.The removal was successful, and the patient was fine following the removal.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire used in the procedure.The oad driveshaft was observed to have been destructively cut near the strain relief and the lap weld.Adhered material was observed on the driveshaft crown section, and the driveshaft section also had adhered material and was damaged and deformed.A test guide wire was not able to pass through the areas with adhered material.The morphology and exact root cause of the material accumulation was unknown, however, it was hypothesized that the driveshaft crown became stuck in the vessel after seizing due to the material accumulation.It was also observed that the y-adaptor of the saline line was fractured.A test guide wire was passed through the oad and remaining driveshaft without issue.During testing, the oad spun at all speed with no unusual noises heard, and the oad functioned as intended.The spring tip of the returned guide wire was observed to be damaged and have a deformed proximal coil.The guide wire was intact, with no fractures observed.At the conclusion of device analysis, the reported event of the crown being stuck, the device made an unusual sound, and a perforation occurred was partially confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8804097
Report Number3004742232-2019-00185
Device Sequence Number320780
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)210430(10)265395
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-150CLASS145
Device Catalogue NumberDBP¿150CLASS145
Device Lot Number265395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR